MAUDE Adverse Event Report: MEDTRONIC MEXICO EDM LUMBAR DRAINAGE KIT; DEVICE, MONITORING, INTRACRANIAL PRESSURE

MEDTRONIC MEXICO EDM LUMBAR DRAINAGE KIT; DEVICE, MONITORING, INTRACRANIAL PRESSURE
Model Number 27302
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the cerebrospinal fluid would not drain out when using the external drainage for surgery.As a result, it was replaced with a new one.
 
Event or Problem Description
Additional information received reported that there were no environmental/external/patient factors that may have led or contributed to the issue.It was noted the doctor found the problem during normal use.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Biological debris were observed in the patient line of the edms system.The device was not patent.The ifu cautions, "poor recording of icp will result if the catheter, patient line or other components of the monitoring system become clogged with blood clots, brain tissue fragments or fibrinous debris." dhr review of lot # 221419379 did not indicate any defects related to failure observed in the field.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
EDM LUMBAR DRAINAGE KIT
Common Device Name
DEVICE, MONITORING, INTRACRANIAL PRESSURE
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key12110338
Report Number9612164-2021-02593
Device Sequence Number4600621
Product Code GWM
UDI-Device Identifier00763000343194
UDI-Public00763000343194
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K984053
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/18/2023
Device Model Number27302
Device Catalogue Number27302
Device Lot Number221419379
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2021
Supplement Date Received by Manufacturer07/05/2021
08/26/2021
Initial Report FDA Received Date07/02/2021
Supplement Report FDA Received Date07/06/2021
08/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1